Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-21995
Barbour, A D; Xia, A (2001). The number of two-dimensional maxima. Advances in Applied Probability, 33(4):727-750.
View at publisher
Let n points be placed uniformly at random in a subset A of the plane. A point is said to be maximal in the configuration if no other point is larger in both coordinates. We show that, for large n and for many sets A, the number of maximal points is approximately normally distributed. The argument uses Stein's method, and is also applicable in higher dimensions.
10 downloads since deposited on 07 Apr 2010
3 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||07 Faculty of Science > Institute of Mathematics|
|Dewey Decimal Classification:||510 Mathematics|
|Uncontrolled Keywords:||Maximal points; Stein's method; record values; Johnson-Mehl process|
|Deposited On:||07 Apr 2010 12:26|
|Last Modified:||23 Nov 2012 14:18|
|Publisher:||Applied Probability Trust|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page